North Dakota, 2014

Damaging Wind in North Dakota, July 7, 2014

July 7, 2014 · NWS FGF · 1 event in 1 county or zone

A line of thunderstorms that formed west and northwest of Grand Forks later tracked over the city. These storms produced pea size hail, gusty winds, and about a half an inch of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A line of thunderstorms that formed west and northwest of Grand Forks later tracked over the city. These storms produced pea size hail, gusty winds, and about a half an inch of rain. The Grand Forks airport recorded a 61 mph wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 7, 2:33 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 7, 2:33 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
333 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 320 PM CDT MON JUL 7 2014

ONE SHORT WAVE WAS OVER BISMARCK AREA MOVING EAST-SOUTHEAST WHILE
UPSTREAM ONE WAS MOVING INTO SOUTHWESTERN MANITOBA. THE UPSTREAM
SHORT WAVE HAS A COLD AIR POCKET AT 500 MB AND THIS COMBINED WITH
SFC HEATING WILL CONTINUE TO HELP GENERATE SCATTERED STORMS INTO
THE EVENING AS IT MOVES SOUTHEAST. TIMING OF THE BEST COLD AIR
ALOFT IS 00Z-06Z OVER THE AREA AND MAINLY OVER NRN VALLEY INTO NW
MN. BISMARCK SHORT WAVE MAIN IMPACTS SRN VALLEY/SD/CNTRL MN. THESE
TWO SHORTWAVES COMBINED WITH ABOUT 1000-1500 J/KG WILL GENERATE
SCATTERED CONVECTION THRU DARK BEFORE THINGS DISSIPATE. AS
MENTIONED PREVIOUSLY COOLER AIR ALOFT MOVING IN LEADS TO LOWER
FREEZING LEVELS AND A BIT HIGHER CHANCE FOR ISOLATED HAILERS. BUT
BULK SHEAR IS PRETTY WEAK SO STORM CORES THEMSELVES SHOULD BE
SHORT LASTING. WILL END PCPN CHANCES AFTER 06Z TONIGHT AND KEEP IT
DRY THRU TUESDAY 15Z. THEREAFTER ENOUGH COOL AIR ALOFT AND A WEAK
SHORT WAVE COULD GENERATE A MORE ISOLATED SHOWER/STORM TUESDAY
MIDDAY-AFTN. THOUGH SOUNDINGS AND INSTABILITY PARAMETERS INDICATE
MUCH LESS CHANCE TOMORROW VS TODAY.

SKIES WILL CLEAR TUESDAY NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 320 PM CDT MON JUL 7 2014

HIGH PRESSURE OVER THE AREA WEDNESDAY GIVE SUNSHINE AND PLEASANT
TEMPS...THEN SOUTHERLY WINDS WILL PICK UP ON THURSDAY AHEAD OF
NEXT SYSTEM WITH LOW CHC FOR A FEW SHOWERS/STORMS IN THE AFTN FOR
MAINLY SE ND AS 850 MB MOITURE RETURNS NORTHWARD.

FOR THURSDAY NIGHT THROUGH MONDAY...LONG WAVE RIDGE RETROGRADES OVER
WESTERN CANADA AS UPSTREAM TROUGH AMPLIFIES OVER THE CENTRAL
PACIFIC. LONG WAVE TROUGH OVER EASTERN CANADA SETTLES INTO HUDSON
BAY BY THE END OF THE PERIOD. ECMWF WAS A WEAKER BUT A HIGHER
AMPLITUDE SOLUTION COMPARED TO THE GFS. BOTH GFS AND ECMWF ARE
SIMILAR WITH LOW LEVEL FEATURES THROUGH 12Z SUN THEN DIVERGE
THEREAFTER WITH THE HIGHER AMPLITUDE SOLUTION OF THE ECMWF. BOTH
THE GFS AND THE ECMWF HAVE TRENDED TO A HIGHER AMPLITUDE SOLUTION
WITH THE LAST COUPLE MODEL RUNS. WILL BLEND THE ECMWF AND THE GFS.

WILL TRIM BACK POPS ON FRI NIGHT AND SAT.

HIGH TEMPS WERE DECREASED BY ONE DEGREE FOR FRI AND SAT....ONE TO
FOUR DEGREES ON SUN AND 9 TO 10 DEGREES FOR MON FROM THE PREVIOUS
RUN. SIMILARLY LOW TEMPS WERE DECREASED ONE OR TWO DEGREES FOR SAT
AND SUN MORN...AND 3 OR 4 DEGREES FOR MON MORN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 109 PM CDT MON JUL 7 2014

VISIBLE LOOP INDICATED CUMULUS WAS BEGINNING TO DEVELOP ACROSS THE
FORECAST AREA...MORE SO ON THE MN SIDE. RADAR INDICATED LIGHT SHOWER
MOVING EAST SOUTH EAST ABOUT 45 KNOTS OVER CENTRAL AND WESTERN ND.
ALSO SHOWERS HAVE DEVELOPED JUST EAST OF THE FORECAST AREA AND WERE
MOVING TO THE EAST. ADDED SHOWERS FOR EARLY AFTERNOON AT MOST TAF
SITES AND PUSHED THUNDER TO LATER THIS AFTERNOON.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...RIDDLE
LONG TERM...HOPPES/RIDDLE
AVIATION...HOPPES
Hazardous weather outlook, Jul 7, 3:15 AM CST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
415 AM CDT MON JUL 7 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-080915-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
415 AM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS
AFTERNOON INTO THE EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
THIS AFTERNOON...CAPABLE OF PRODUCING HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE ON TUESDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAM

In the hours before

Local storm report, Jul 7, 4:52 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
552 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND GST     BADGER                  48.78N 96.02W
07/05/2014  E60.00 MPH       ROSEAU             MN   PUBLIC

            OBSERVER NOTED VERY STRONG WINDS LIFTING SHINGLES

0602 PM     HAIL             13 ESE GREENBUSH        48.63N 95.92W
07/05/2014  E1.00 INCH       ROSEAU             MN   PUBLIC

            ALSO ABOUT 4NNE OF HOMOLKA.

0610 PM     HAIL             17 ESE GREENBUSH        48.60N 95.84W
07/05/2014  E1.00 INCH       ROSEAU             MN   PUBLIC

            4ENE OF HOMOLKA.

0658 PM     HAIL             7 NW FOURTOWN           48.35N 95.44W
07/05/2014  E1.75 INCH       BELTRAMI           MN   PUBLIC

            THE HAIL STARTED SMALL AND ENDED BIG

0736 PM     FUNNEL CLOUD     2 S THORHULT            48.20N 95.25W
07/05/2014                   BELTRAMI           MN   TRAINED SPOTTER

            FUNNEL CLOUD VISIBLE FOR SEVERAL MINUTES AS IT CROSSED
            HWY 89 SOUTH OF THORHULT. MULTIPLE BRIEF CONDENSATION
            PLUMES WERE SEEN LOFTING FROM TREE TOPS UP TO THE MAIN
            CONDENSATION FUNNEL BUT NO DAMAGE WAS DISCERNED. FUNNEL
            WAS ACCOMPANIED BY VERY HEAVY RAINS AND PERIODS OF DIME
            TO NICKEL SIZED HAIL.

0815 PM     HAIL             12 W SHOOKS             47.87N 94.70W
07/05/2014  E1.00 INCH       BELTRAMI           MN   PUBLIC

0845 PM     HAIL             3 WNW BLACKDUCK         47.74N 94.61W
07/05/2014  M1.00 INCH       BELTRAMI           MN   EMERGENCY MNGR

            NORTH SHORE OF BLACKDUCK LAKE.

0848 PM     HAIL             2 S BLACKDUCK           47.70N 94.55W
07/05/2014  E1.00 INCH       BELTRAMI           MN   PUBLIC

1105 PM     HAIL             VERGAS                  46.66N 95.80W
07/05/2014  E1.25 INCH       OTTER TAIL         MN   TRAINED SPOTTER

1109 PM     HAIL             VERGAS                  46.66N 95.80W
07/05/2014  E0.88 INCH       OTTER TAIL         MN   PUBLIC

            VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

1115 PM     TSTM WND DMG     3 SSE FINLEY            47.47N 97.81W
07/05/2014                   STEELE             ND   LAW ENFORCEMENT

            LOCATION 3 MILES SOUTH AND EAST OF FINLEY. ONE SHED BLOWN
            OVER. HALF OF ROOF MISSING ON ANOTHER SHED. CROPS LAID
            FLAT DUE TO WINDS. REPORTED BY STEELE CTY SHERIFF. TIME
            APPROXIMATE.

1115 PM     TSTM WND DMG     6 NE HOPE               47.39N 97.63W
07/05/2014                   STEELE             ND   PUBLIC

            YARD LIGHT POLE SNAPPED ON FARMSTEAD. TIME APPROXIMATE.

1133 PM     HAIL             11 E DETROIT LAKES      46.81N 95.61W
07/05/2014  E1.00 INCH       BECKER             MN   PUBLIC

            A FEW HAIL STONES THE SIZE OF A QUARTER.

1135 PM     TSTM WND DMG     7 SE HILLSBORO          47.33N 96.96W
07/05/2014                   TRAILL             ND   PUBLIC

            THE TOP 4 FEET OF TWO 40 FOOT EVERGREEN TREES BROKEN OFF.
            ALSO AN OLDER TREE BLOWN DOWN.

1150 PM     HAIL             6 NE PAGE               47.22N 97.48W
07/05/2014  E1.00 INCH       CASS               ND   PUBLIC

            ALSO SOME SMALL BRANCHES BLOWN DOWN.

1202 AM     TSTM WND DMG     3 NE HENDRUM            47.29N 96.76W
07/06/2014                   NORMAN             MN   PUBLIC

            SEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES AND
            LIMBS BROKEN DOWN IN SHELTER BELTS.

1215 AM     HAIL             5 NE GARDNER            47.19N 96.89W
07/06/2014  E1.00 INCH       CASS               ND   PUBLIC

            SMALL BRANCHES BLOWN DOWN IN YARD AND LAWN FURNITURE
            SCATTERED ABOUT.

1225 AM     TSTM WND DMG     7 NE GEORGETOWN         47.15N 96.69W
07/06/2014                   CLAY               MN   PUBLIC

            MUMEROUS LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND
            LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS NORTHEASTERN
            GEORGETOWN TOWNSHIP.

1225 AM     HAIL             MAIDA                   49.00N 98.36W
07/06/2014  M2.75 INCH       CAVALIER           ND   TRAINED SPOTTER

            A FEW VERY LARGE TENNIS BALL TO BASEBALL SIZED HAIL FELL
            AT THE MAIDA PORT OF ENTRY. HAIL DENTED VEHICLES PARKED
            AT THE STATION.

1225 AM     TSTM WND DMG     4 ESE PERLEY            47.15N 96.72W
07/06/2014                   NORMAN             MN   PUBLIC

            NUMEROUS LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND
            LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS SOUTHEASTERN
            LEE TOWNSHIP.

1230 AM     FUNNEL CLOUD     2 N MOUNT CARMEL        48.96N 98.39W
07/06/2014                   CAVALIER           ND   EMERGENCY MNGR

            CAMPERS AT THE MOUNT CARMEL RECREATION AREA CAMPGROUND
            REPORTED OBSERVING A FUNNEL CLOUD WITHIN THE LIGHTNING
            BUT COULD NOT TELL IF IT REACHED THE GROUND. TIME AND
            LOCATION ESTIMATED FROM RADAR.

1230 AM     HAIL             13 NNE LANGDON          48.94N 98.26W
07/06/2014  M4.00 INCH       CAVALIER           ND   EMERGENCY MNGR

            PICTURE RECEIVED OF A HAIL STONE NEXT TO A TAPE
            MEASURE...HAIL STONE WAS 45 MINUTES OLD WHEN THE PICTURE
            WAS TAKEN. SOFTBALL SIZED HOLES OBSERVED IN THE GRASS.
            WINDSHIELDS TOTALLY BUSTED OUT...MAJOR DAMAGE TO THE
            SIDING OF THE HOUSE...AND MAJOR CROP DAMAGE. TIME
            ESTIMATED FROM RADAR.

1240 AM     HAIL             4 NW VANG               48.95N 98.19W
07/06/2014  M2.75 INCH       CAVALIER           ND   EMERGENCY MNGR

            LARGE HAIL FROM TENNIS TO BASEBALL SIZED FELL ACROSS
            PORTIONS OF NORTHERN WESTHOPE TOWNSHIP AND NORTHWEST HOPE
            TOWNSHIP.

1245 AM     TSTM WND DMG     10 E WAUBUN             47.18N 95.73W
07/06/2014                   MAHNOMEN           MN   LAW ENFORCEMENT

            TREES BLOWN OVER COUNTY ROAD 144. TIME AND EXACT LOCATION
            ARE ESTIMATED FROM RADAR.

1245 AM     HAIL             4 NE VANG               48.95N 98.06W
07/06/2014  E2.75 INCH       CAVALIER           ND   TRAINED SPOTTER

1255 AM     HAIL             3 S WEST FARGO          46.83N 96.90W
07/06/2014  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            VIA VALLEY NEWS LIVE FACEBOOK. TIME ESTIMATED FROM RADAR.

1255 AM     HAIL             WEST FARGO              46.87N 96.90W
07/06/2014  E0.88 INCH       CASS               ND   PUBLIC

            VIA SOCIAL MEDIA.

0100 AM     HAIL             3 W WALHALLA            48.92N 97.98W
07/06/2014  E1.75 INCH       CAVALIER           ND   BROADCAST MEDIA

            FROM VALLEY NEWS LIVE FACEBOOK.

0105 AM     HAIL             10 N PONSFORD           47.11N 95.38W
07/06/2014  E1.25 INCH       BECKER             MN   PUBLIC

            NICKEL TO HAIL DOLLAR SIZED HAIL AND VERY STRONG WINDS ON
            THE SOUTH SIDE OF BAD MEDICINE LAKE.

0105 AM     HAIL             SABIN                   46.78N 96.65W
07/06/2014  M1.25 INCH       CLAY               MN   TRAINED SPOTTER

0109 AM     TSTM WND GST     7 NW CAVALIER           48.87N 97.73W
07/06/2014  M81.00 MPH       PEMBINA            ND   CO-OP OBSERVER

            VIA PERSONAL WEATHER STATION. ALSO REPORTED MANY TREE
            TOPS BROKEN OFF. TIME ESTIMATED.

0110 AM     TSTM WND DMG     PONSFORD                46.97N 95.38W
07/06/2014                   BECKER             MN   PUBLIC

            WIDESPREAD TREE DAMAGE WITH NUMEROUS LARGE 4 TO 6 INCH
            DIAMETER TREE BRANCHES AND LIMBS BROKEN DOWN ACROSS
            PINEPOINT AND NORTHERN CARSONVILLE TOWNSHIPS.

0115 AM     HAIL             HITTERDAL               46.98N 96.26W
07/06/2014  E1.00 INCH       CLAY               MN   PUBLIC

0125 AM     HAIL             3 W LAKE PARK           46.88N 96.16W
07/06/2014  E1.25 INCH       BECKER             MN   PUBLIC

0126 AM     TSTM WND DMG     HAMILTON                48.81N 97.45W
07/06/2014                   PEMBINA            ND   PUBLIC

            SEVERAL LARGE 6 TO 10 INCH DIAMTER TREE LIMBS AND
            BRANCHES BROKEN DOWN ON WEST SIDE OF TOWN. TIME ESTIMATED
            FROM RADAR.

0140 AM     TSTM WND DMG     10 E NEW YORK MILLS     46.52N 95.16W
07/06/2014                   OTTER TAIL         MN   PUBLIC

            HORSE SHED BLOWN OVER. VIA FACEBOOK.

0145 AM     TSTM WND DMG     5 SW CHAMBERLAIN        46.85N 94.80W
07/06/2014                   HUBBARD            MN   PUBLIC

            MULTIPLE TREES BLOWN DOWN ON THE EAST SIDE OF WOLF LAKE

0150 AM     HAIL             2 NE BOWESMONT          48.71N 97.15W
07/06/2014  E2.50 INCH       PEMBINA            ND   PUBLIC

0154 AM     TSTM WND DMG     5 WSW HALLOCK           48.74N 97.04W
07/06/2014                   KITTSON            MN   PUBLIC

            ABOUT TWO THIRDS OF A BARN HIP ROOF WAS PEELED OFF OF A
            CENTURY OLD BARN.

0155 AM     HAIL             5 ESE PELICAN RAPIDS    46.54N 95.99W
07/06/2014  E1.00 INCH       OTTER TAIL         MN   PUBLIC

            REPORTED AT STAR LAKE

0200 AM     TSTM WND DMG     2 SSW HALLOCK           48.74N 96.96W
07/06/2014                   KITTSON            MN   TRAINED SPOTTER

            SEVERAL LARGE 8 TO 10 DIAMETER BOX ELDER TREE LIMBS
            BROKEN DOWN IN FARM SHELTER BELTS IN SOUTHERN HALLOCK
            TOWNSHIP.

0205 AM     HAIL             10 SW HALLOCK           48.66N 97.10W
07/06/2014  E1.75 INCH       KITTSON            MN   CO-OP OBSERVER

            SEVERAL DENTS ON VEHICLE. TIME APPROXIMATE.

0225 AM     TSTM WND DMG     KENNEDY                 48.64N 96.91W
07/06/2014                   KITTSON            MN   COUNTY OFFICIAL

            SEVERAL LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
            TOWN. HAIL UP TO 1 INCH DIAMETER.

0240 AM     HAIL             STAR LAKE               46.53N 95.81W
07/06/2014  E0.75 INCH       OTTER TAIL         MN   BROADCAST MEDIA

            VIA VALLEY NEWS LIVE FACEBOOK. TIME ESTIMATED FROM RADAR.

0240 AM     TSTM WND DMG     SEBEKA                  46.63N 95.09W
07/06/2014                   WADENA             MN   CO-OP OBSERVER

            TWO 8-INCH DIAMETER TREES DOWN. TIME APPROXIMATE.

0245 AM     HAIL             4 ENE GWINNER           46.25N 97.58W
07/06/2014  M1.50 INCH       SARGENT            ND   PUBLIC

            HAIL FROM DIME TO PING PONG BALL SIZED FELL FOR ABOUT 5
            MINUTES... UNTIL 0250 AM CDT.

0302 AM     HAIL             RUTLAND                 46.05N 97.51W
07/06/2014  E1.00 INCH       SARGENT            ND   TRAINED SPOTTER

            PEA TO QUARTER SIZE.

0310 AM     HAIL             3 SE CAYUGA             46.05N 97.34W
07/06/2014  E1.00 INCH       SARGENT            ND   PUBLIC

0315 AM     TSTM WND DMG     4 S WADENA              46.38N 95.13W
07/06/2014                   WADENA             MN   EMERGENCY MNGR

            REPORT OF A FEW TREES DOWN BETWEEN WADENA AND HEWITT

0340 AM     HAIL             2 SE ELBOW LAKE         45.97N 95.95W
07/06/2014  E0.88 INCH       GRANT              MN   PUBLIC

0355 AM     HAIL             2 SE ERDAHL             45.97N 95.79W
07/06/2014  E1.00 INCH       GRANT              MN   PUBLIC

0800 AM     HEAVY RAIN       12 S BAUDETTE           48.54N 94.59W
07/06/2014  M1.00 INCH       LAKE OF THE WOODS  MN   MESONET

            STORM TOTAL AS MEASURED ALONG THE RAPID RIVER

0800 AM     HEAVY RAIN       3 W WADENA              46.44N 95.20W
07/06/2014  E0.59 INCH       OTTER TAIL         MN   AWOS

            STORM TOTAL AS MEASURED AT THE AIRPORT

0800 AM     HEAVY RAIN       8 S BATTLE LAKE         46.17N 95.72W
07/06/2014  M0.59 INCH       OTTER TAIL         MN   COCORAHS

            STORM TOTAL

0800 AM     HEAVY RAIN       3 N OTTERTAIL           46.47N 95.56W
07/06/2014  M1.57 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       LAKE GEORGE             47.20N 94.99W
07/06/2014  M1.80 INCH       HUBBARD            MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       10 SW DETROIT LAKES     46.71N 95.99W
07/06/2014  M1.70 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL AT MAUD LAKE

0800 AM     HEAVY RAIN       3 N BLUFFTON            46.51N 95.23W
07/06/2014  M3.00 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       VERGAS                  46.66N 95.80W
07/06/2014  M1.85 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       2 W MENAHGA             46.75N 95.14W
07/06/2014  M1.25 INCH       WADENA             MN   PUBLIC

0800 AM     HEAVY RAIN       TWO INLETS              47.05N 95.22W
07/06/2014  M1.70 INCH       BECKER             MN   PUBLIC

            STORM TOTAL AT BEAR PAW RESORT

0800 AM     HEAVY RAIN       HENNING                 46.32N 95.44W
07/06/2014  M2.90 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       NEW YORK MILLS          46.52N 95.37W
07/06/2014  M2.21 INCH       OTTER TAIL         MN   CO-OP OBSERVER

            STORM TOTAL

0800 AM     HEAVY RAIN       2 WSW DEER CREEK        46.38N 95.36W
07/06/2014  M1.89 INCH       OTTER TAIL         MN   COCORAHS

            STORM TOTAL

0800 AM     HEAVY RAIN       TWIN VALLEY             47.26N 96.26W
07/06/2014  E1.00 INCH       NORMAN             MN   PUBLIC

            STORM TOTAL

0800 AM     HEAVY RAIN       13 E WADENA             46.44N 94.86W
07/06/2014  M0.68 INCH       WADENA             MN   MESONET

            STORM TOTAL AS MEASURED ALONG LEAF RIVER

0800 AM     HEAVY RAIN       6 NE WILTON             47.57N 94.90W
07/06/2014  M0.58 INCH       BELTRAMI           MN   MESONET

            STORM TOTAL AS MEASURED BY A PERSONAL WEATHER STATION

0800 AM     HEAVY RAIN       1 ENE KARLSTAD          48.58N 96.50W
07/06/2014  M0.56 INCH       KITTSON            MN   MESONET

            STORM TOTAL AS MEASURED BY FIRE WEATHER STATION

0800 AM     HEAVY RAIN       1 S HALLOCK             48.75N 96.94W
07/06/2014  M0.78 INCH       KITTSON            MN   AWOS

            STORM TOTAL AT AIRPORT

0800 AM     HEAVY RAIN       2 S PARK RAPIDS         46.89N 95.06W
07/06/2014  M0.78 INCH       HUBBARD            MN   ASOS

            STORM TOTAL AT AIRPORT

0800 AM     HEAVY RAIN       1 NW OTTERTAIL          46.44N 95.57W
07/06/2014  M0.78 INCH       OTTER TAIL         MN   COCORAHS

            STORM TOTAL

0800 AM     HEAVY RAIN       6 NE FELTON             47.14N 96.41W
07/06/2014  M0.79 INCH       CLAY               MN   MESONET

            STORM TOTAL AS MEASURED ALONG SOUTH BRANCH OF WILD RICE
            RIVER

0800 AM     HEAVY RAIN       SEBEKA                  46.63N 95.09W
07/06/2014  M1.10 INCH       WADENA             MN   CO-OP OBSERVER

            STORM TOTAL

0800 AM     HEAVY RAIN       2 S ADA                 47.27N 96.51W
07/06/2014  M0.93 INCH       NORMAN             MN   MESONET

            STORM TOTAL AS MEASURED ALONG WILD RICE RIVER

0800 AM     HEAVY RAIN       LAKE ITASCA             47.25N 95.21W
07/06/2014  M1.00 INCH       CLEARWATER         MN   MESONET

            STORM TOTAL AS MEASURED BY FIRE WEATHER STATION

0800 AM     HEAVY RAIN       OTTERTAIL               46.43N 95.56W
07/06/2014  M0.98 INCH       OTTER TAIL         MN   CO-OP OBSERVER

            STORM TOTAL

0800 AM     HEAVY RAIN       23 S BAGLEY             47.19N 95.40W
07/06/2014  M1.11 INCH       CLEARWATER         MN   CO-OP OBSERVER

            STORM TOTAL AT LONG LOST LAKE

0800 AM     HEAVY RAIN       1 SE MAHNOMEN           47.30N 95.95W
07/06/2014  M1.21 INCH       MAHNOMEN           MN   MESONET

            STORM TOTAL RECORDED ALONG WILD RICE RIVER

0800 AM     HEAVY RAIN       3 S WADENA              46.40N 95.13W
07/06/2014  M1.64 INCH       WADENA             MN   CO-OP OBSERVER

            STORM TOTAL

0121 PM     HEAVY RAIN       KENNEDY                 48.64N 96.91W
07/06/2014  E1.30 INCH       KITTSON            MN   PUBLIC

            STORM TOTAL

0121 PM     HEAVY RAIN       10 E NEW YORK MILLS     46.52N 95.16W
07/06/2014  M2.20 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

&&

GGUST
Special weather statement, Jul 7, 5:46 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT MON JUL 7 2014

MNZ001-NDZ027-080045-
GRAND FORKS ND-WEST POLK MN-
646 PM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND EASTERN GRAND
FORKS COUNTIES UNTIL 745 PM CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MINTO TO
5 MILES EAST OF THOMPSON...MOVING TO THE SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
GRAND FORKS AROUND 650 PM CDT.
BYGLAND AND MANVEL AROUND 705 PM CDT.
EAST GRAND FORKS AROUND 720 PM CDT.
MALLORY AROUND 730 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 139 AND 154...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4806 9690 4767 9653 4772 9700 4815 9740
TIME...MOT...LOC 2346Z 306DEG 22KT 4812 9734 4778 9697

VG

The radar

The Fargo/Grand Forks radar (KMVX), 48 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grand Forks

When
July 7, 5:48 PM CST
Where
Grand Forks County, Grand Forks Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
47.950, -97.180

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517942.